Ask The Doctor > Pending > Spotting, Light Bleeding, taking Fluconazole and Macrobid

Spotting, Light Bleeding, taking Fluconazole and Macrobid

Patient: I saw a doctor on Friday, June 19th because I felt I had a yeast infection. My doctor prescribed me a dose of fluconazole. I took it that day as a precaution. On Monday, June 22, my test results came back and I had a yeast infection as well as a UTI. So my doctor prescribed me Macrobid, twice a day for 7 days, as well as another dose of fluconazole so i don’t develop another yeast infection from taking the antibiotic on tuesday, June 22, which i started taking right away (the macrobid). However, from June 22-25 I believed I had my period, it was very light and only filled a light tampon if I had it in for more than 5 hours. On friday, june 26, there was some brown discharge, very little, and it went away. So I figured I finished my period, I usually tend to get it for about 5 days anyway, within the last two weeks of each month. That day, I took the second dose of fluconazole, and this sunday, june 28th, my boyfriend and i began having sex and i started bleeding a little, it was medium dark red and i thought maybe some lining was ruffled and torn because its happened before. I put in a tampon for the rest of the evening and before bed i removed it, and there was just minor brown, dried blood. Today, there was spotting on and off and now I’m bleeding on and off the medium dark red. After i wipe, its like nothing happened and it’s brown. Is this a side effect of the medications? stress? torn lining? I tested negative for STIs. Could it be my period? Pregnant?

 

 

Symptoms: Spotting, light/medium dark bleeding, more frequent urination (2-3 hours)

 

 

Doctor:

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment